Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 17, 2011, 10:08 PM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 17, 2011, 11:01 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:11 PM CDT | HAIL 1.5 | 2 Ne Hutchinson, KS | PING PONG BALL SIZE HAIL WAS REPORTED AT 108TH AND K61 AT THE RENO AND MCPHERSON COUNTY LINE. |
| Jun 17, 10:14 PM CDT | TSTM WND DMG | Hutchinson, KS | TRAINED SPOTTER REPORTED 2 INCH DIAMETER TREE LIMBS DOWN NEAR THE COSMOSPHERE. |
| Jun 17, 10:14 PM CDT | HAIL 1.75 | Hutchinson, KS | |
| Jun 17, 10:18 PM CDT | HAIL 0.75 | Hutchinson, KS | |
| Jun 17, 10:21 PM CDT | HAIL 1.75 | Hutchinson, KS | AMATEUR RADIO REPORTS GOLF BALL SIZE HAIL AT THE COSMOSPHERE. |
| Jun 17, 10:23 PM CDT | HAIL 1.5 | 2 Nw Hutchinson, KS | |
| Jun 17, 10:23 PM CDT | HAIL 1.75 | Hutchinson, KS | |
| Jun 17, 10:36 PM CDT | HAIL 0.75 | Hutchinson, KS | AMATEUR RADIO REPORTED DIME SIZE HAIL FELL FOR APPROXIMATELY 8 MINUTES AT THE COSMOSPHERE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2689 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
055 WUUS53 KICT 180308 SVRICT KSC113-155-159-180415- /O.NEW.KICT.SV.W.0243.110618T0308Z-110618T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1008 PM CDT FRI JUN 17 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS... RENO COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 1115 PM CDT * AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HUTCHINSON...AND MOVING SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...PARTRIDGE...ABBYVILLE...SYLVIA... HAVEN...PRETTY PRAIRIE...ARLINGTON...TURON...HUTCHINSON AIRPORT... PLEVNA...YODER...CHENEY LAKE AND LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3825 9848 3840 9770 3774 9770 3773 9847 TIME...MOT...LOC 0308Z 004DEG 10KT 3808 9793 WIND...HAIL 70MPH 1.50IN $$ JAKUB
4 follow-up statements
382 WWUS53 KICT 180316 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1016 PM CDT FRI JUN 17 2011 KSC113-155-159-180415- /O.CON.KICT.SV.W.0243.000000T0000Z-110618T0415Z/ RICE KS-RENO KS-MCPHERSON KS- 1016 PM CDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCPHERSON...RENO AND SOUTHERN RICE COUNTIES UNTIL 1115 PM CDT... AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HUTCHINSON...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH HUTCHINSON...PARTRIDGE...ABBYVILLE...SYLVIA...HAVEN...PRETTY PRAIRIE...ARLINGTON...TURON...PLEVNA...YODER...CHENEY LAKE AND LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3825 9848 3840 9770 3774 9770 3773 9847 TIME...MOT...LOC 0316Z 004DEG 10KT 3806 9793 WIND...HAIL 70MPH 1.75IN $$ BILLINGS
496 WWUS53 KICT 180331 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1031 PM CDT FRI JUN 17 2011 KSC113-155-159-180415- /O.CON.KICT.SV.W.0243.000000T0000Z-110618T0415Z/ RICE KS-RENO KS-MCPHERSON KS- 1031 PM CDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCPHERSON...RENO AND SOUTHERN RICE COUNTIES UNTIL 1115 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SOUTH HUTCHINSON...OR NEAR HUTCHINSON...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PARTRIDGE...ABBYVILLE...SYLVIA...HAVEN...PRETTY PRAIRIE... ARLINGTON...TURON...PLEVNA...YODER...CHENEY LAKE AND LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3825 9848 3840 9770 3774 9770 3773 9847 TIME...MOT...LOC 0331Z 004DEG 10KT 3802 9793 WIND...HAIL 70MPH 1.75IN $$ BILLINGS
332
WWUS53 KICT 180338
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT FRI JUN 17 2011
KSC113-159-180348-
/O.CAN.KICT.SV.W.0243.000000T0000Z-110618T0415Z/
RICE KS-MCPHERSON KS-
1038 PM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCPHERSON AND
SOUTHERN RICE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
3817 9814 3817 9770 3774 9770 3773 9847
TIME...MOT...LOC 0338Z 004DEG 10KT 3800 9793
$$
KSC155-180415-
/O.CON.KICT.SV.W.0243.000000T0000Z-110618T0415Z/
RENO KS-
1038 PM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 1115 PM CDT...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SOUTH HUTCHINSON...OR NEAR HUTCHINSON...MOVING SOUTH AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
PARTRIDGE...ABBYVILLE...SYLVIA...HAVEN...PRETTY PRAIRIE...
ARLINGTON...TURON...PLEVNA...YODER...CHENEY LAKE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
3817 9814 3817 9770 3774 9770 3773 9847
TIME...MOT...LOC 0338Z 004DEG 10KT 3800 9793
WIND...HAIL 70MPH 1.75IN
$$
BILLINGS287
WWUS53 KICT 180401
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT FRI JUN 17 2011
KSC155-180412-
/O.CAN.KICT.SV.W.0243.000000T0000Z-110618T0415Z/
RENO KS-
1101 PM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR RENO COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
3817 9814 3817 9770 3774 9770 3773 9847
TIME...MOT...LOC 0402Z 004DEG 10KT 3793 9794
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:34 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 6:34 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT FRI JUN 17 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE THIS EVENING IS WHEN/IF CONVECTION WILL DEVELOP. AREA IN THE VICINITY OF KICT NEAR TRIPLE POINT IS THE MOST LIKELY IN THE SHORT TERM...WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. NAM/RUC TRIES TO BREAK OUT PRECIPITATION ACROSS FLINT HILLS THIS EVENING WHERE MID LEVEL TEMPERATURES ARE LIKELY A DEGREE OR TWO COOLER. ALSO WATCHING CONVECTION ACROSS CO...WHICH COULD TRACK ALONG I-70 LATER TONIGHT. DAYLIGHT HOURS ON SAT WILL BE RELATIVELY QUIET IN THE MORNING...BUT QUASI-STATIONARY BOUNDARY WILL BE HUNG UP IN THE VICINITY OF KICT-KCNU...AND WITH AFTERNOON HEATING...SHOULD SEE EXTENSIVE CUMULUS AND A FEW STORMS DEVELOP. -HOWERTON && .PREV DISCUSSION... /ISSUED 332 PM CDT FRI JUN 17 2011/ DISCUSSION... MAIN FORECAST CONCERN IS THE CHANCES FOR PRECIPITATION TONIGHT AND AGAIN THIS WEEKEND. SYNOPSIS: A TROUGH SITS OVER THE WEST COAST WITH A COUPLE OF DEEP DISTURBANCES MOVING OVER THE NORTHERN ROCKIES...WITH MULTIPLE WEAKER DISTURBANCES MOVING NORTHEAST OVER THE CENTRAL PLAINS. AT THE SURFACE A LOW IS SITTING OVER NORTHWESTERN OKLAHOMA...WITH MOST OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS IN THE WARM SECTOR. 70+ DEWPOINTS ARE MOVING NORTHWARD AROUND THE NORTH SIDE OF THE LOW PRESSURE SYSTEM. THIS HAS KEPT SOME OF THE TEMPERATURES IN SOUTHERN AND EASTERN KANSAS IN THE UPPER 80S AND LOWER 90S...WHILE WHERE THE DEWPOINT HAS MIXED OUT...BEHIND THE DRYLINE TEMPERATURES HAVE SURGED INTO THE LOW 100S. THIS WARM SECTOR WILL BE THE AREA TO WATCH THIS EVENING AND OVERNIGHT FOR THUNDERSTORM DEVELOPMENT. TONIGHT: AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS KANSAS WHICH WILL BRING UPPER LEVEL SUPPORT TO THUNDERSTORM DEVELOPMENT. AT THE LOWER LEVELS...3000-4000 J/KG CAPE WITH 40-50 KTS BULK SHEAR OVER SOUTH CENTRAL KANSAS WILL BE PLENTIFUL FOR SEVERE THUNDERSTORMS. THE ONLY NEGATIVE FOR THE DEVELOPMENT IS THE CAP FROM THE ELEVATED MIXED LAYER. THE LATEST GUIDANCE DOES INDICATE THAT THE CAP IS WEAKENING...AND THUNDERSTORM DEVELOPMENT NEAR 22-00Z IS EXPECTED. THE MAIN AREA OF CONCERN IS SOUTH AND EAST OF THE TURNPIKE...BUT IT WILL DEPEND ON HOW FAR WEST STORMS INITIATE. SOUTH CENTRAL KANSAS COULD BE IN THE MIX OF THINGS EARLIER IN THE EVENT BEFORE IT MOVES EASTWARD TOWARD 06Z...THEN OUT OF THE AREA OVERNIGHT. SATURDAY - SUNDAY: DISTURBANCE AFTER DISTURBANCE WILL MOVE THROUGH THE REGION...HELPING TO KEEP THUNDERSTORM CHANCES IN FOR MUCH OF THE PERIOD. THE FRONT WILL BISECT SOUTH CENTRAL KANSAS...NEAR THE TURNPIKE FOR SATURDAY. FEEL THAT THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE AFTERNOON SATURDAY AS THE CAP WEAKENS...AFTER 21Z ACROSS MUCH OF THE AREA. THE TRICKY PART WILL BE WHERE THE BOUNDARY SETS UP...WITH A POSSIBLE OUTFLOW BOUNDARY FROM STORMS TONIGHT INTERACTING WITH IT. THIS COULD IMPACT THE LOCATION OF THUNDERSTORMS. WITH THE BOUNDARY HANGING OUT OVER THE AREA SATURDAY...TEMPERATURES WILL BE COOLER NORTH OF IT IN CENTRAL KANSAS WITH TEMPERATURES IN SOUTH CENTRAL KANSAS IN THE MID 90S AGAIN. BY SUNDAY THERE ARE SOME DISCREPANCIES BETWEEN THE GUIDANCE WITH WHERE THE WARM FRONT WILL BE LOCATED. THE NAM KEEPS THE FRONT FURTHER SOUTH OVER SOUTHERN KANSAS...NEAR THE OKLAHOMA BORDER...WHILE THE GFS PUSHES THE FRONT INTO CENTRAL KANSAS. THIS WILL IMPACT THE LOCATION OF ANY THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. HAVE KEPT THE AFTERNOON DRY...WITH POPS INTRODUCED BEYOND 00Z/MON TO ACCOUNT FOR MORE STOUT MOISTURE TRANSPORT OVER THE BOUNDARY. MONDAY - TUESDAY: THE WARM FRONT WILL CONTINUE TO PUSH NORTHWARD...WITH SOME DISCREPANCIES BETWEEN THE GUIDANCE IN EXACT LOCATION. HOWEVER...DESPITE THOSE DIFFERENCES THEY SHOW A TREND OF NORTHWARD MOVEMENT. THIS WILL CAUSE TEMPERATURES TO SOAR AGAIN ON MONDAY. A DEEP TROUGH/STRONG DISTURBANCE WILL APPROACH THE REGION MONDAY AND WILL SUPPORT SEVERE THUNDERSTORM CHANCES FOR LATE IN THE DAY ALONG THE COLD FRONT AS IT PUSHES EAST. CONVERGENCE ALONG THE BOUNDARY WILL NOT BE OVERWHELMING...BUT WITH THE HELP OF THE UPPER LEVEL SUPPORT...LOOKS LIKE STORMS WILL FIRE. THIS WAVE WILL HELP PUSH THE COLD FRONT OUT OF THE AREA BY TUESDAY EVENING. THUNDERSTORM CHANCES ALONG THE FRONT WILL CONTINUE THROUGH THE DAY TUESDAY...AND THE COOLER AIR BEHIND THE FRONT AND POSSIBLE CLOUD COVER WILL AID IN KEEPING TEMPERATURES IN THE COOLER 80S. WEDNESDAY - FRIDAY: BY WEDNESDAY THE FRONT WILL BE WELL EAST OF THE AREA...AND FEEL ANY POTENTIAL WRAP AROUND PRECIPITATION WILL BE EAST OF THE AREA AS WELL. HAVE GONE AHEAD AND REMOVED ANY CHANCES FOR PRECIP FOR THE DAY WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER BOUNDARY WILL SET UP THURSDAY NEAR THE OKLAHOMA/KANSAS BORDER AND COULD BE THE FOCUS OF THUNDERSTORMS FOR THURSDAY AND FRIDAY...BUT CONFIDENCE IN THIS FEATURE IS LOW...HAVE KEPT SLIGHT CHANCES IN. OVERALL TEMPERATURES WILL BE IN THE 80S DURING THIS PERIOD...SLOWLY INCREASING FROM WEDNESDAY TO FRIDAY. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SEVERAL BOUNDARIES WILL BE AFFECTING THE AREA INTO TONIGHT. SYNOPTIC COLD FRONT/TROUGH WILL MOVE SOUTHEASTWARD INTO SOUTH CENTRAL KS BY 00Z WHERE A DRYLINE SHOULD INTERSECT THE FRONT NEAR THE OKLAHOMA BORDER. A REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT/EARLY AM MCS MAY SET UP FROM SOUTHEAST KS INTO SOUTHERN MISSOURI BY PEAK HEATING. WITH MID-LEVEL TEMPERATURES VERY WARM...THINK CAP WILL HOLD INTO MUCH OF THE AFTERNOON. HOWEVER THE NAM AND HRRR MODELS SUGGEST WEAKENING CONVECTIVE INHIBITION BY 00Z ALONG/E OF THE KS TURNPIKE. A 35 KT SOUTHWESTERLY LOW-LEVEL JET WILL BE NOSING INTO THAT AREA EAST OF THE TURNPIKE PROVIDING INCREASED CONVERGENCE THIS EVENING. THINK A FEW STORMS MAY DEVELOP IN THE 22-01Z TIME FRAME ALONG/E OF THE TURNPIKE. UTILIZING VCTS AT ICT AND CNU. FURTHER NORTHWEST...RSL/SLN/HUT SHOULD BE ON THE COOL SIDE OF THE SYNOPTIC FRONT BY 00Z SO NOT EXPECTING THUNDERSTORMS AT THOSE SITES. SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL BECOME NORTH-NORTHEASTERLY BEHIND THE FRONT AS IT STALLS OVER SOUTHEAST KS TONIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 90 70 97 / 30 20 40 10 HUTCHINSON 69 88 68 97 / 10 30 40 10 NEWTON 70 88 69 96 / 30 30 40 10 ELDORADO 71 90 69 95 / 30 20 40 10 WINFIELD-KWLD 73 94 71 98 / 30 20 30 10 RUSSELL 65 85 66 94 / 20 30 30 10 GREAT BEND 66 86 67 96 / 10 30 30 10 SALINA 68 86 68 94 / 20 30 30 10 MCPHERSON 69 87 68 96 / 10 30 40 10 COFFEYVILLE 74 93 72 93 / 30 20 30 10 CHANUTE 72 90 70 92 / 40 20 40 10 IOLA 72 89 69 91 / 40 20 40 10 PARSONS-KPPF 73 91 72 93 / 30 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 9:01 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 901 PM CDT FRI JUN 17 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 901 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE EVENING WITH THE BEST CHANCES EAST OF HIGHWAY 14. THE PRIMARY THREATS WILL BE SIGNIFICANT DAMAGING WINDS...UP TO GOLF BALL SIZED HAIL...AND LOCALIZED FLOODING DUE TO THE INTENSE RAIN. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS MAY MOVE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...CAUSING SOME SEVERE THUNDERSTORMS. AGAIN SUNDAY...THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL AND EAST- CENTRAL IN THE AFTERNOON AND EVENING. ADDITIONALLY...AFTERNOON HEAT INDICES WILL CLIMB INTO THE LOW 100S OVER SOUTHERN AND SOUTHEAST KANSAS BOTH DAYS. STRONG TO SEVERE THUNDERSTORM CHANCES SHOULD INCREASE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING ACROSS THE AREA...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MOST LIKELY EAST OF HIGHWAY 14. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/JMC/BILLINGS/HOWERTON
In the hours before
Local storm report, Jun 17, 9:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 4 N HUTCHINSON 38.12N 97.91W
06/17/2011 E60 MPH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, Jun 17, 9:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL GOESSEL 38.25N 97.35W
06/17/2011 E0.50 INCH MARION KS FIRE DEPT/RESCUE
&&
SGSLocal storm report, Jun 17, 9:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 4 N HUTCHINSON 38.12N 97.91W
06/17/2011 E1.75 INCH RENO KS EMERGENCY MNGR
&&
SGSSpecial weather statement, Jun 17, 9:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 958 PM CDT FRI JUN 17 2011 KSZ049-180330- SALINE- 958 PM CDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE COUNTY... AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NEW CAMBRIA...OR 10 MILES NORTHEAST OF SALINA...AND MOVING NORTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, Jun 17, 10:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 N HUTCHINSON 38.08N 97.91W
06/17/2011 RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POWER OUTAGES NORTH OF 43RD AND
PLUM NORTH OF HUTCHINSON.
&&
SGSLocal storm report, Jun 17, 10:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST 1 N HUTCHINSON 38.08N 97.91W
06/17/2011 E70 MPH RENO KS EMERGENCY MNGR
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 59 min |
| Jun 17, 8:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 22 min |
| Jun 17, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 56 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 64 min |
| Jun 17, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 17, 9:15 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 5 hr |
| Jun 17, 9:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 56 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Sedgwick | 57 min |
| Jun 17, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 66 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 67 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 61 min |
| Jun 17, 11:12 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 43 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 58 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jun 18, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 43 min |
| Jun 18, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 55 min |
| Jun 18, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 18, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| Jun 18, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Reno, Rice | 65 min |
| Jun 18, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 39 min |
| Jun 18, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 44 min |
| Jun 18, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 39 min |
| Jun 18, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 29 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 60 min |
| Jun 18, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 62 min |
| Jun 18, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 66 min |
| Jun 18, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.